MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the procedure complete successfully? what is the event day & procedure date? did the patient suffer any injury due to the pull off issue? is there a way you could confirm the current condition of the patient? device return follow up.
 
Event or Problem Description
It was reported that a patient underwent a urological procedure on an unknown date and suture was used.During the procedure, the needle came off of the suture when closing.Unknown as to how the procedure was completed.There were no adverse patient consequences reported at this time.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/06/2020.A manufacturing record evaluation was performed for the finished device pe5751 batch number, and no non-conformances were identified.Additional information was requested and the following was obtained: is there a way you could confirm the current condition of the patient? everything is fine with the patient.Additional h3 investigation summary: an opened box with unopened samples of product code y305 lot # pe5751, were returned for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.And no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 07/14/2020 additional information: b3 additional information was requested and the following was obtained: was the procedure completed successfully? - yes what is the event date & procedure date? - date of the event and procedure were both on (b)(6)-20.Procedure was a robot assisted laparoscopic prostatectomy bilateral lymph node dissection.Did the patient suffered any injury due to the pull off issue? - no this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10162278
Report Number2210968-2020-04622
Device Sequence Number3622912
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public10705031058712
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberY305H
Device Catalogue NumberY305H
Device Lot NumberPE5751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer06/29/2020
07/08/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/06/2020
07/14/2020
Patient Sequence Number1